Wednesday, November 13 2019
Home / Health / Drug Poisoning: Symptoms and How to Overcome It

Drug Poisoning: Symptoms and How to Overcome It

Drug poisoning is a condition caused by errors in the use of drugs, both excessive doses and errors in combining drugs. Symptoms and ways to deal with drug poisoning can differ depending on the type of drug consumed.

Drug poisoning usually occurs in patients who consume more than one type of drug so that they experience the effects of drug interactions, in elderly patients, children, or people who have psychiatric problems. Drug poisoning can also occur if someone takes medication with drinks or food that can make the drug into a toxic compound, such as alcohol.

In addition, some people may be more sensitive to certain substances in the drug, so that even normal doses can lead to poisoning.

Symptoms of drug poisoning

Symptoms of drug poisoning can vary depending on the type and dosage of the drug consumed, as well as the health condition of the person when taking the drug. Symptoms of drug poisoning are also often in the form of side effects of the drug, but with a higher severity.




Some common symptoms that can occur in someone who is experiencing drug poisoning are as follows:

  • Indigestion, such as nausea, vomiting or vomiting of blood, abdominal pain, diarrhea, and gastrointestinal bleeding.
  • Chest pain.
  • The heartbeat is faster (chest pounding).
  • Difficulty breathing or shortness of breath.
  • Dizziness or headache.
  • Hallucinations.
  • Decreased consciousness, even to coma.
  • Bluish skin or lips.
  • Lost balance.
  • Confusion or anxiety.
  • Seizures.

Causes of drug poisoning

  • Patients can experience drug poisoning because they do not know the number of doses taken or other factors that are not intentional.
  • Patients are affected by a combination of various drugs that can cause poisoning reactions to the body. Because it needs a doctor when you buy a recipe and make a combination of drugs to cure pain.
  • The body of drug poisoning sufferers experiences excessive side effects so that the effects of poisoning become unpredictable. This condition like this usually occurs in a hospital because the patient does not know if there is a certain drug allergy. Giving anti-allergy medication or allergy testing is usually given by the nurse before the patient gets certain drugs.
  • People with drug poisoning have an accident that causes medication about certain body parts. This condition usually occurs in cases of drug poisoning that passes through the nose, eyes and skin.
  • People with drug poisoning can get poisoned because they intentionally take more drugs in certain amounts. This condition often occurs in people who are depressed, experience mental, mental health problems and drug addicts.

As said before, symptoms of drug poisoning can be different, according to the type of drug that causes poisoning. For example, someone with opioid drug poisoning will experience symptoms and clinical signs such as shrinking pupils, slowing breathing, weakness, nausea, vomiting, changes in heart rate, and becoming less alert.

While paracetamol poisoning can cause symptoms of drowsiness, convulsions, abdominal pain, nausea, vomiting, liver damage, to coma. Excess doses of paracetamol are very dangerous, and usually only appear three days after the drug is consumed.

First Aid in Drug Poisoning

If someone is experiencing drug poisoning, immediately call an ambulance or take it to the nearest hospital, so that it can be given treatment as soon as possible. While waiting for medical help to come, the things you can do are:

  • Check the pulse, breathing pattern, and respiratory tract. Perform cardiac pulmonary resuscitation or CPR, which is the provision of artificial breath and emphasis on the chest, if the patient does not respond when called, does not breathe, does not hear a heartbeat, and is not palpable.
  • Do not let or tell the person to vomit, unless the medical officer suggests this.
  • If the person vomits by itself, immediately wrap your hand with a cloth, then clean the person's airway (throat and mouth) from vomit.
  • Before the paramedics arrive, lay the patient's body facing left, and make the patient in a fairly comfortable position.
  • Do not give sufferers any food or drink that is considered capable of neutralizing poisons, such as vinegar, milk, or lemon juice.
  • If the person is unconscious, do not give or put anything in his mouth.

It is important for you to pay attention to how to deal with drug poisoning and avoid some things that are prohibited above, so as not to worsen the condition of patients with drug poisoning.

After medical assistance arrives, explain to the doctor or medical officer, regarding the medication taken and the symptoms that arise after the patient has been poisoned.

Handling of drug poisoning needs to be done by a doctor in the hospital. Patients with drug poisoning often require hospitalization, so that their condition can continue to be monitored.

If you accidentally go wrong or take too much medicine, and are concerned about experiencing drug poisoning, don't wait for symptoms to appear. Go immediately to the emergency department at the nearest hospital to get help.





References

References

1. Victoria State Government Better Health Channel Australia (2014). Drug Overdose

2. NHS UK (2018). Health A – Z. First Aid – Overview.


Subscribe to our e-mail newsletter to get interesting stuff receive updates.

How useful was this post?

(1 Not useful / 5 Very useful)


User Rating: 0.0 ( 0 votes)
Is a health and wellness enthusiast. In him free time, she loves to travel and taste different types of teas.

Check Also

Overcoming 4 Side Effects of Chemotherapy that Commonly Occur

Overcoming 4 Side Effects of Chemotherapy that Commonly Occur

Each cancer patient will experience different side effects of chemotherapy, depending on the …

0 Response

Leave a Reply

Your email address will not be published. Required fields are marked *